I'm 64. At age 46 I had a sudden bout of losing muscle mass, particularly noticeable in my thighs, both in quads and hamstrings. Not long after I started having hot flashes which ramped up over the years until at age 49 I asked for help from my on/gyn. I was in full menopause at that time. She prescribed HRT, with the usual warnings. Estrogen and progesterone. That dose over two years did little good so she upped the dose. I took that for 3 more years finding some relief but not total. Five years was the max I wanted to take it for fear of developing breast cancer so I stopped in 2005. The misery returned with a vengeance. In 2009 I was diagnosed with breast cancer. I had surgery, radiation and 1.5 years of Tamoxifen, which increased the severity and frequency of the hot flashes and sleep disturbances. After repeated D and Cs for endometrial polyps that the Tamoxifen caused my oncologist said I could have a hysterectomy or stop taking the neoadjuvent pill. I stopped. In 2015 I was again diagnosed with breast cancer, had surgery and am now taking neoadjuvent chemotherapy (Anastrozole). The hot flashes are bad and the sleep disturbance is the worst it's ever been. There are other side effects too. My hormones are SO out of whack that quality of life is diminishing rapidly. I just KNOW there is a way to rebalance them without causing me to have to remove body parts (breasts , uterus, ovaries) or drug myself into a stupor (Effexor during Tamoxifen treatment dulled my sexual response to the point of not being able to achieve orgasms). I just need to find someone who is knowledgable in this area and who will take the time to do a complete diagnosis. Hopefully, this doctor will be covered by my insurance because the two cancer treatments have drained my bank accounts, even WITH insurance coverage. What is this area of medicine called and how do I find this doctor?
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.